Alert archive / Florida / Wind Advisories in 2024

Wind Advisory 9, NWS Melbourne, FL

October 10, 202410 counties in Florida

NWS Melbourne, FL issued this wind advisory at Oct 10, 2024, 10:53 AM EDT for 10 counties in Florida. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Oct 10, 2024, 10:53 AM EDT (14:53 UTC)
Expired
Oct 10, 2024, 8:00 PM EDT
In force
9 hr
Issued by
NWS Melbourne, FL

Counties Brevard County, FL, Indian River County, FL, Lake County, FL, Martin County, FL, Okeechobee County, FL, Orange County, FL, Osceola County, FL, Saint Lucie County, FL, Seminole County, FL, Volusia County, FL

The radar

The Melbourne radar (KMLB), 30 km from the middle of the area, began a volume at 14:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 12:00Z, 2.9 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 12:00Z on 2024-10-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 5 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 12:00Z on 2024-10-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 145 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
5 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
772 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
145 m²/s²
0-3 km storm-relative helicity
73 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted.

460 
WWUS72 KMLB 101453
NPWMLB

URGENT - WEATHER MESSAGE
National Weather Service Melbourne FL
1053 AM EDT Thu Oct 10 2024

FLZ044>046-053-058-144-154-159-164-254-259-264-102300-
/O.NEW.KMLB.WI.Y.0009.241010T1453Z-241011T0000Z/
Northern Lake-Orange-Seminole-Osceola-Okeechobee-Southern Lake-
Coastal Indian River-Coastal Saint Lucie-Coastal Martin-Inland
Indian River-Inland Saint Lucie-Inland Martin-
Including the cities of Winter Park, Okeechobee, Jensen Beach,
Altamonte Springs, Tradition, Saint Cloud, Orlando, Stuart,
Sebastian, Sanford, Basinger, Mount Dora, Apopka, Oviedo,
Maitland, Tavares, Vero Beach, Casselberry, Port Saint Lucie,
Hobe Sound, Mascotte, Clermont, Eustis, Fellsmere, Saint Lucie
West, Fort Drum, Union Park, Indiantown, Winter Springs,
Celebration, Kissimmee, Fort Pierce, Leesburg, and Groveland
1053 AM EDT Thu Oct 10 2024

...WIND ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...

* WHAT...Northwest winds 20 to 30 mph with gusts up to 40 to 45 mph.

* WHERE...Indian River, Martin, Saint Lucie, Lake, Okeechobee, 
  Orange, Osceola, and Seminole.

* WHEN...Until 8 PM EDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution during any cleanup today.

&&

$$

Leahy
2 follow-up statements
042 
WWUS72 KMLB 101800
NPWMLB

URGENT - WEATHER MESSAGE
National Weather Service Melbourne FL
200 PM EDT Thu Oct 10 2024

FLZ041-141-247-347-447-547-647-747-110000-
/O.EXA.KMLB.WI.Y.0009.000000T0000Z-241011T0000Z/
Inland Volusia-Coastal Volusia-Inland Northern Brevard-Mainland
Northern Brevard-Northern Brevard Barrier Islands-Inland Southern
Brevard-Mainland Southern Brevard-Southern Brevard Barrier
Islands-
Including the cities of Deltona, Cocoa, Merritt Island Wildlife
Refuge, Palm Bay west of I 95, Cocoa Beach, Daytona Beach, Ormond
Beach, New Smyrna Beach, Titusville, Rockledge, Satellite Beach,
Mims, Melbourne, Viera West, Melbourne Beach, Debary, Deland,
Canaveral Groves, Port Saint John, and Playalinda Beach
200 PM EDT Thu Oct 10 2024

...WIND ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...

* WHAT...Northwest winds 20 to 30 mph with gusts up to 45 mph.

* WHERE...Volusia and Brevard.

* WHEN...Until 8 PM EDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

FLZ044>046-053-058-144-154-159-164-254-259-264-110000-
/O.CON.KMLB.WI.Y.0009.000000T0000Z-241011T0000Z/
Northern Lake-Orange-Seminole-Osceola-Okeechobee-Southern Lake-
Coastal Indian River-Coastal Saint Lucie-Coastal Martin-Inland
Indian River-Inland Saint Lucie-Inland Martin-
Including the cities of Winter Park, Okeechobee, Jensen Beach,
Altamonte Springs, Tradition, Saint Cloud, Orlando, Stuart,
Sebastian, Sanford, Basinger, Mount Dora, Apopka, Oviedo,
Maitland, Tavares, Vero Beach, Casselberry, Port Saint Lucie,
Hobe Sound, Mascotte, Clermont, Eustis, Fellsmere, Saint Lucie
West, Fort Drum, Union Park, Indiantown, Winter Springs,
Celebration, Kissimmee, Fort Pierce, Leesburg, and Groveland
200 PM EDT Thu Oct 10 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...

* WHAT...Northwest winds 15 to 25 mph with gusts up to 45 mph.

* WHERE...Coastal Indian River, Coastal Martin, Coastal Saint Lucie, 
  Inland Indian River, Inland Martin, Inland Saint Lucie, Northern 
  Lake, Okeechobee, Orange, Osceola, Seminole, and Southern Lake.

* WHEN...Until 8 PM EDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

Leahy
938 
WWUS72 KMLB 110019
NPWMLB

URGENT - WEATHER MESSAGE
National Weather Service Melbourne FL
819 PM EDT Thu Oct 10 2024

FLZ041-044>046-053-058-141-144-154-159-164-247-254-259-264-347-447-
547-647-747-110130-
/O.EXP.KMLB.WI.Y.0009.000000T0000Z-241011T0000Z/
Inland Volusia-Northern Lake-Orange-Seminole-Osceola-Okeechobee-
Coastal Volusia-Southern Lake-Coastal Indian River-Coastal Saint
Lucie-Coastal Martin-Inland Northern Brevard-Inland Indian River-
Inland Saint Lucie-Inland Martin-Mainland Northern Brevard-
Northern Brevard Barrier Islands-Inland Southern Brevard-Mainland
Southern Brevard-Southern Brevard Barrier Islands-
Including the cities of Playalinda Beach, Cocoa Beach, Jensen
Beach, Port Saint Lucie, Port Saint John, Fellsmere, Ormond
Beach, Saint Cloud, Melbourne, Orlando, Mims, Vero Beach, Stuart,
Saint Lucie West, Maitland, Deltona, Celebration, Mount Dora,
Daytona Beach, Titusville, Casselberry, Melbourne Beach, New
Smyrna Beach, Winter Park, Union Park, Tradition, Tavares,
Leesburg, Deland, Eustis, Winter Springs, Basinger, Oviedo,
Mascotte, Clermont, Indiantown, Cocoa, Apopka, Groveland, Palm
Bay west of I 95, Debary, Fort Drum, Rockledge, Sanford,
Okeechobee, Canaveral Groves, Sebastian, Viera West, Hobe Sound,
Merritt Island Wildlife Refuge, Kissimmee, Fort Pierce, Altamonte
Springs, and Satellite Beach
819 PM EDT Thu Oct 10 2024

...WIND ADVISORY HAS EXPIRED...

North to northeast winds occasionally gusting up to 35 mph will be 
possible along the coast tonight.

$$

Kelly

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this wind advisory went out at Oct 10, 9:19 AM EDT, 1 hour 34 minutes earlier.

Area forecast discussion, Oct 10, 9:19 AM EDT, 1 hour 34 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
919 AM EDT Thu Oct 10 2024

...New UPDATE...

.UPDATE...
Issued at 900 AM EDT Thu Oct 10 2024

...Residents and visitors across east central Florida should still be
sheltering in place as conditions remain very dangerous!...

Hurricane Milton continues to pull away from the area and into the
Atlantic this morning. Tropical Storm Warnings have replaced the
Hurricane Warnings for all but Brevard and Volusia Counties, as
strong wind gusts continue. Light showers continue to move
southward through the area along Milton's western periphery,
where heavy rainfall last night has lead to urban, low-lying, and
river flooding.

Conditions will improve through the day today as Milton leaves
the area. HOWEVER, windy conditions will persist through the day.
When tropical headlines are eventually dropped, they will likely
need to be replaced by Wind Advisories due to continued wind gusts
of 30-40mph. Coastal conditions will also remain hazardous, with
high surf and rip currents. PoPs 30-50% will persist through the
day as bands of showers move southward through the area. High
temperatures this afternoon in the upper 70s to lower 80s. While
conditions will appear to improve overall, hazards will remain.
Residents and visitors are urged to use caution today as they
begin clean up efforts. Be sure to practice generator safety in
the event of any power outages. Never enter flood waters or drive
through flooded roadways.

Winds will decrease after sunset, but remain breezy, with windy
conditions possible along the coast. Showers will remain possible,
especially along the coast, with PoPs 20-50%. Overnight lows in
the upper 60s to lower 70s.

&&

.AVIATION...
(12Z TAFs)
Issued at 702 AM EDT Thu Oct 10 2024

Hurricane Milton is now just offshore of the coast. Strong
west-northwest winds will continue through the morning. We will
see a gradual weakening trend through the afternoon. Rainbands
will wrap through the area this morning, leading to periods of
potentially heavy rainfall. Convection will begin to diminish
through the day as Milton moves east across the Atlantic. MVFR
ceilings will hold steady across all terminals today. VFR returns
late in this TAF cycle.

&&

.MARINE...
Issued at 352 AM EDT Thu Oct 10 2024

A Hurricane Warning remains in effect for the entire adjacent
Atlantic waters into at least early this evening. Boating
conditions will remain extremely dangerous through tonight as
Milton crosses the local waters and continues to move NE and away
from the area. Operators should remain in port! Scattered to
Numerous showers and Isolated to Scattered lightning storms will
continue into today as Milton moves through. Strong northerly-
component winds are forecast to maintain dangerously high seas
through at least Sat. Winds and seas will gradually subside late
Sat into Sun with drier conditions as well.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  81  71  80  69 /  90  40  30  10
MCO  79  71  80  69 /  70  30  20  10
MLB  82  74  82  72 /  70  40  30  10
VRB  83  74  84  73 /  60  40  30  20
LEE  79  67  80  65 /  60  20  10  10
SFB  80  71  80  68 /  80  40  30  10
ORL  80  71  81  69 /  70  30  20  10
FPR  83  74  83  72 /  50  40  30  20

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...Hurricane Warning for FLZ041-141-247-347-447-547-647-747.

     Flood Watch until 8 PM EDT this evening for FLZ041-044>046-141-
     144-247-347-447.

     Tropical Storm Warning for FLZ044>046-053-058-144-154-159-164-
     254-259-264.

     High Surf Advisory until 8 PM EDT Friday for FLZ141-154-347-447-
     647-747.

     Storm Surge Warning for FLZ141-447-747.

AM...Hurricane Warning for AMZ550-552-555-570-572-575.

&&

UPDATE...Leahy
AVIATION...NWS
Hazardous weather outlook, Oct 9, 3:06 PM EDT, 19 hours 47 minutes before
Hazardous Weather Outlook
National Weather Service Melbourne FL
306 PM EDT Wed Oct 9 2024

AMZ550-552-555-570-572-575-FLZ041-044>046-053-058-141-144-154-159-
164-247-254-259-264-347-447-547-647-747-100800-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia-
Northern Lake-Orange-Seminole-Osceola-Okeechobee-Coastal Volusia-
Southern Lake-Coastal Indian River-Coastal Saint Lucie-
Coastal Martin-Inland Northern Brevard-Inland Indian River-
Inland Saint Lucie-Inland Martin-Mainland Northern Brevard-
Northern Brevard Barrier Islands-Inland Southern Brevard-
Mainland Southern Brevard-Southern Brevard Barrier Islands-
306 PM EDT Wed Oct 9 2024

This Hazardous Weather Outlook is for east central Florida.

.DAY ONE...This afternoon and tonight.

Please refer to the Hurricane Local Statement issued by the
National Weather Service in Melbourne for hazards associated with
Hurricane Milton at weather.gov/melbourne.

In the hours before

Local storm report, Oct 10, 10:04 AM EDT, 49 minutes before
Preliminary Local Storm Report
National Weather Service Melbourne FL
1004 AM EDT Thu Oct 10 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0855 AM     Flash Flood      1 SSW Orange City       28.92N 81.30W
10/10/2024                   Volusia            FL   Local Official

            Local officials report parts of the roadway
            are washed away on U.S. 17-92 south of
            Enterprise road.

&&

ZL
Local storm report, Oct 10, 10:31 AM EDT, 22 minutes before
Preliminary Local Storm Report
National Weather Service Melbourne FL
1031 AM EDT Thu Oct 10 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     Rain             3 SSE Oakland           28.52N 81.61W
10/10/2024  M10.48 Inch      Orange             FL   Cocorahs

            CoCoRaHS gauge south of Winter Garden
            measured 10.48 inches of rainfall.

&&

ZL
Local storm report, Oct 10, 10:40 AM EDT, 13 minutes before
Preliminary Local Storm Report
National Weather Service Melbourne FL
1040 AM EDT Thu Oct 10 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 AM     Flash Flood      Blake                   29.18N 81.01W
10/10/2024                   Volusia            FL   Law Enforcement

            Volusia County Sheriffs Office reported high
            water rescues in the South Daytona area.
            Time estimated via radar.

&&

ZL
Local storm report, Oct 10, 10:45 AM EDT, 8 minutes before
Preliminary Local Storm Report
National Weather Service Melbourne FL
1045 AM EDT Thu Oct 10 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0441 AM     Flash Flood      2 NNE Union Park        28.59N 81.23W
10/10/2024                   Orange             FL   Fire Dept/Rescue

            Orange County Fire Rescue reported water
            rescues near Riverdale Rd and Buck Rd.

&&

ZL
Local storm report, Oct 10, 10:46 AM EDT, 7 minutes before
Preliminary Local Storm Report
National Weather Service Melbourne FL
1046 AM EDT Thu Oct 10 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0240 AM     Non-Tstm Wnd Gst 28 ESE Playalinda Beach 28.51N 80.19W
10/10/2024  M67 MPH          AMZ572             FL   Mesonet

            Mesonet station 41009 28 ESE Playalinda
            Beach.

&&
Local storm report, Oct 10, 10:53 AM EDT, 0 minutes before
Preliminary Local Storm Report
National Weather Service Melbourne FL
1053 AM EDT Thu Oct 10 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     Rain             2 WSW Pine Hills        28.57N 81.49W
10/10/2024  M10.80 Inch      Orange             FL   Cocorahs

            CoCoRaHS gauge near Pine Hills measured
            10.80 inches of rainfall.

&&

ZL

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 9, 8:50 PM EDTSpecial Marine WarningMLB85 min
Oct 9, 11:01 PM EDTFlash Flood Warning Considerable damage threatMLBLake, Orange, Osceola, Seminole, Volusia3 hr
Oct 9, 11:14 PM EDTRiver Flood WarningMLBSeminole5 days
Oct 9, 11:41 PM EDTFlash Flood WarningMLBBrevard, Lake, Orange, Osceola, Seminole, Volusia6 hr
Oct 10, 12:52 AM EDTRiver Flood WarningMLBLake, Volusia34 days
Oct 10, 1:34 AM EDTFlash Flood Warning Considerable damage threatMLBBrevard, Lake, Orange, Seminole, Volusia3 hr
Oct 10, 1:52 AM EDTRiver Flood WarningMLBSeminole33 days
Oct 10, 3:22 AM EDTHigh Surf AdvisoryMLBBrevard, Indian River, Martin, Saint Lucie, Volusia62 hr
Oct 10, 5:53 AM EDTFlash Flood WarningMLBBrevard, Lake, Orange, Seminole, Volusia3 hr
Oct 10, 9:01 AM EDTAreal Flood WarningMLBBrevard, Lake, Orange, Osceola, Seminole, Volusia3 hr
Oct 10, 10:03 AM EDTRiver Flood WarningMLBSeminole30 days
Oct 10, 2:02 PM EDTCoastal Flood WarningMLBBrevard, Volusia26 hr
Oct 10, 2:02 PM EDTCoastal Flood AdvisoryMLBIndian River, Martin, Saint Lucie26 hr
Oct 10, 4:48 PM EDTGale WarningMLB11 hr
Oct 10, 4:48 PM EDTSmall Craft AdvisoryMLB52 hr

Nearby

Wind Advisories in Florida, 2024Every wind advisory in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.